Alert archive / Washington / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Pendleton, OR

August 15, 2007Clark County, Skamania County, Washington

NWS Pendleton, OR issued this red flag warning at Aug 15, 2007, 8:05 PM PDT for Clark County, Skamania County, Washington. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2007, 8:05 PM PDT (03:05 UTC)
Expired
Aug 16, 2007, 6:07 PM PDT
In force
22 hr
Issued by
NWS Pendleton, OR

Counties Clark County, WA, Skamania County, WA

The radar

The Portland,OR radar (KRTX), 63 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 3.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2121 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KPDT 160305
RFWPDT

RED FLAG WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
805 PM PDT WED AUG 15 2007

...DRY THUNDERSTORMS OVER THE OCHOCO-JOHN DAY HIGHLANDS AND THE
SOUTHERN BLUE MOUNTAINS THROUGH THURSDAY EVENING...

.THUNDERSTORMS ARE INCREASING IN COVERAGE OVER THE JOHN DAY BASIN
AND THE OCHOCO-JOHN DAY HIGHLANDS THIS EVENING. VERY LITTLE RAIN
HAS BEEN ASSOCIATED WITH THE THUNDERSTORMS...AND SEVERAL FIRE
STARTS HAVE ALREADY BEEN OBSERVED. THE THREAT OF HIGH BASED DRY
THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY EVENING.

ORZ632-161200-
/O.NEW.KPDT.FW.W.0005.070816T0305Z-070817T0300Z/
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
805 PM PDT WED AUG 15 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR DRY THUNDERSTORMS.

THE POTENTIAL FOR RAPID FIRE SPREAD IS VERY HIGH ACROSS THE
SOUTHERN BLUE MOUNTAINS AND THE OCHOCO-JOHN DAY HIGHLANDS DUE TO
CLOUD TO GROUND LIGHTNING STRIKES AND VERY LITTLE RAIN. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$
4 follow-up statements
000 
WWUS86 KPDT 161045
RFWPDT

RED FLAG WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
345 AM PDT THU AUG 16 2007

...DRY THUNDERSTORMS OVER THE OCHOCO-JOHN DAY HIGHLANDS...THE
BLUE MOUNTAINS...WALLOWA COUNTY AND THE GRANDE RONDE VALLEY
THROUGH 8 PM THIS EVENING DUE TO DRY LIGHTNING OR LIGHTNING AFTER
AN EXTENDED WARM AND VERY DRY PERIOD...

.THE THREAT OF DRY OR MOSTLY DRY THUNDERSTORMS WILL INCREASE
AGAIN THIS AFTERNOON AND EVENING DUE TO STRONG SURFACE HEATING
COMBINED WITH MID LEVEL MOISTURE AS A WEATHER SYSTEM CONTINUES TO
MOVE ACROSS THE REGION TODAY INTO THIS EVENING.

ORZ632-161900-
/O.CON.KPDT.FW.W.0005.000000T0000Z-070817T0300Z/
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
345 AM PDT THU AUG 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR DRY LIGHTNING OR LIGHTNING AFTER AN EXTENDED WARM AND VERY
DRY PERIOD.

THE POTENTIAL FOR NEW FIRE STARTS DUE TO DRY LIGHTNING...OR
LIGHTNING AFTER AN EXTENDED WARM AND VERY DRY PERIOD WILL
INCREASE AGAIN THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN
BLUE MOUNTAINS AND THE OCHOCO-JOHN DAY HIGHLANDS. ANY NEW FIRE
STARTS MAY EXPERIENCE RAPID FIRE SPREAD DUE TO STRONG GUSTY WINDS
WITH HIGH BASED THUNDERSTORMS. THE WARNING AREA IS FOR FIRE ZONE
632.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

ORZ633>635-WAZ633-161900-
/O.NEW.KPDT.FW.A.0007.070816T1800Z-070817T0300Z/
NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT-
WALLOWA DISTRICT-BLUE MOUNTAINS OF WASHINGTON-
345 AM PDT THU AUG 16 2007

...FIRE WEATHER WATCH IN EFFECT FROM 11 AM PDT THIS MORNING
THROUGH THIS EVENING UNTIL 8 PM...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM 11 AM PDT THIS MORNING
THROUGH 8 PM THIS EVENING FOR POSSIBLE DRY LIGHTNING OR LIGHTNING
AFTER AN EXTENDED VERY WARM AND DRY PERIOD.

THE POTENTIAL FOR NEW FIRE STARTS DUE TO DRY LIGHTNING...OR
LIGHTNING AFTER AN EXTENDED WARM AND VERY DRY PERIOD MAY INCREASE
THIS AFTERNOON AND EVENING ACROSS THE NORTHERN BLUE MOUNTAINS OF
OREGON AND WASHINGTON...THE GRANDE RONDE VALLEY...THE WALLOWA
MOUNTAINS AND THE WALLOWA VALLEY. ANY NEW FIRE STARTS WILL HAVE
THE POTENTIAL FOR RAPID FIRE SPREAD DUE TO STRONG GUSTY WINDS
WITH HIGH BASED THUNDERSTORMS. THE WATCH AREA INCLUDES FIRE ZONES
OREGON 633...634...635 AND WASHINGTON FIRE ZONE 633.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUT
WEB SITE AT WWW.WEATHER.GOV/PENDLETON

$$

RSC
000 
WWUS86 KPDT 161608
RFWPDT

RED FLAG WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
908 AM PDT THU AUG 16 2007

...THUNDERSTORMS OVER THE OCHOCO-JOHN DAY HIGHLANDS...THE BLUE
MOUNTAINS...WALLOWA COUNTY AND THE GRANDE RONDE VALLEY THROUGH 8
PM THIS EVENING AFTER AN EXTENDED WARM AND VERY DRY PERIOD...

.THE THREAT OF ISOLATED DRY OR MOSTLY DRY THUNDERSTORMS WILL
INCREASE THIS AFTERNOON AND EVENING DUE TO STRONG SURFACE HEATING
COMBINED WITH MID LEVEL MOISTURE.

ORZ633>635-WAZ633-170015-
/O.UPG.KPDT.FW.A.0007.070816T1800Z-070817T0300Z/
/O.EXB.KPDT.FW.W.0005.070816T1608Z-070817T0300Z/
NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT-
WALLOWA DISTRICT-BLUE MOUNTAINS OF WASHINGTON-
908 AM PDT THU AUG 16 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ISOLATED THUNDERSTORMS...EITHER DRY OR WITH LIMITED RAINFALL...
ARE EXPECTED TODAY. THE POTENTIAL FOR NEW FIRE STARTS DUE
LIGHTNING WILL INCREASE LATE THIS MORNING AND LAST INTO THE
EVENING. ANY NEW FIRE STARTS DUE TO LIGHTNING WILL HAVE THE
POTENTIAL FOR RAPID FIRE SPREAD DUE TO FUEL CONDITIONS...GUSTY
THUNDERSTORMS WINDS AND MODERATE HAINES. THE WARNED AREA INCLUDES
FIRE ZONES OREGON 633...634...635 AND WASHINGTON FIRE ZONE 633.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

ORZ632-170015-
/O.CON.KPDT.FW.W.0005.000000T0000Z-070817T0300Z/
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
908 AM PDT THU AUG 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

ISOLATED THUNDERSTORMS...EITHER DRY OR WITH LIMITED RAINFALL...
ARE EXPECTED TODAY. THE POTENTIAL FOR NEW FIRE STARTS DUE
LIGHTNING WILL CONTINUE THROUGH THIS EVENING. ANY NEW FIRE STARTS
DUE TO LIGHTNING WILL HAVE THE POTENTIAL FOR RAPID FIRE SPREAD
DUE TO FUEL CONDITIONS...GUSTY THUNDERSTORMS WINDS AND MODERATE
HAINES. THE WARNING AREA IS FOR FIRE ZONE 632.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS86 KPDT 162227
RFWPDT

RED FLAG WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
327 PM PDT THU AUG 16 2007

...THUNDERSTORMS OVER WALLOWA COUNTY THROUGH 8 PM THIS EVENING
AFTER AN EXTENDED WARM AND VERY DRY PERIOD...

.THE THREAT OF ISOLATED DRY OR MOSTLY DRY THUNDERSTORMS WILL
CONTINUE OVER WALLOWA COUNTY INTO THIS EVENING DUE TO STRONG
SURFACE HEATING COMBINED WITH MID LEVEL MOISTURE.

ORZ632-633-WAZ633-162330-
/O.CAN.KPDT.FW.W.0005.000000T0000Z-070817T0300Z/
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
NORTHERN BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS OF WASHINGTON-
327 PM PDT THU AUG 16 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED
FLAG WARNING. 

INCREASINGLY STABLE MARINE AIR HAS BEEN MOVING INTO OREGON FIRE
ZONES 632 AND 633...AND WASHINGTON FIRE ZONE 633. THIS HAS
DIMINISHED THE THREAT OF THUNDERSTORMS SIGNIFICANTLY. THEREFORE
THE RED FLAG WARNING FOR DRY THUNDERSTORMS AFTER AN EXTENDED WARM
AND VERY DRY PERIOD HAS BEEN CANCELLED.

$$

ORZ634-635-170300-
/O.CON.KPDT.FW.W.0005.000000T0000Z-070817T0300Z/
EAGLE CAP DISTRICT-WALLOWA DISTRICT-
327 PM PDT THU AUG 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

ISOLATED THUNDERSTORMS...EITHER DRY OR WITH LIMITED RAINFALL...
ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. THE
POTENTIAL FOR NEW FIRE STARTS DUE TO LIGHTNING WILL THEREFORE
CONTINUE INTO THE EVENING. ANY NEW FIRE STARTS DUE TO LIGHTNING
WILL HAVE THE POTENTIAL FOR RAPID FIRE SPREAD DUE TO FUEL
CONDITIONS...GUSTY THUNDERSTORMS WINDS AND MODERATE HAINES. THE
WARNED AREA INCLUDES FIRE ZONES 634 AND 635 IN OREGON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS86 KPDT 170107
RFWPDT

RED FLAG WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
607 PM PDT THU AUG 16 2007


ORZ634-635-170215-
/O.CAN.KPDT.FW.W.0005.000000T0000Z-070817T0300Z/
EAGLE CAP DISTRICT-WALLOWA DISTRICT-
607 PM PDT THU AUG 16 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED
FLAG WARNING. 

COOLER STABLE AIR HAS FILTERED INTO THE AREA...THUS THE THREAT
FOR THUNDERSTORMS HAS ENDED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 15, 2:31 PM PDT, 5 hours 34 minutes earlier.

Area forecast discussion, Aug 15, 2:31 PM PDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
231 PM PDT WED AUG 15 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...INSTABILITY INCREASING
ACROSS THE FORECAST AREA THIS AFTERNOON WITH AREA OF CUMULUS
DEVELOPMENT OVER THE EASTERN MOUNTAINS. A FEW LIGHTNING STRIKES SO
FAR. MODELS CONTINUE TO SHOW GOOD AMOUNT OF ELEVATED INSTABILITY
OVERNIGHT AND INTO THU MORNING. COULD SEE ISOLATED THUNDERSTORMS
DURING THIS PERIOD. SHOULD BE A MILD NIGHT WITH HIGHS TODAY WELL
INTO THE 90S AND POTENTIAL FOR SOME CLOUD COVER OVERNIGHT. FOR
THURSDAY THE UPPER LOW WILL APPROACH THE COAST AND PUSH COOLER
MARINE AIR INTO THE REGION DURING THE DAY. HIGH TEMPS WILL BE DOWN
5-10 DEGREES WITH BREEZY WEST WINDS IN MANY AREAS BY AFTERNOON
ESPECIALLY THE COLUMBIA BASIN. ANY CONVECTION AT THIS POINT SHOULD
BE LIMITED TO THE EASTERN MOUNTAINS. UPPER LOW OFFSHORE CONTINUES TO
IMPACT THE WEATHER PATTERN THROUGH FRIDAY WITH PARTLY CLOUDY SKIES
AND WESTERLY WINDS. HIGH TEMPS WILL BE CLOSER TO NORMAL VALUES BY
FRIDAY AFTERNOON.

.LONG TERM...SATURDAY THROUGH WEDNESDAY. A RIDGE OF HIGH PRESSURE
SHOULD KEEP MOST OF THE AREA PCPN FREE FOR SATURDAY. HOWEVER LOW
PRESSURE AND A COLD FRONT IS EXPECTED TO MOVE ACROSS THE TWO STATE
AREA INCREASING RAIN CHANCES ALONG WITH COOLER TEMPERATURES SUNDAY.
THE UNSETTLED WEATHER SHUD PERSIST INTO THE BEGINNING OF THE WORK
WEEK AS ANOTHER LOW PRESSURE SYSTEM DIPS INTO THE PACNW AND IS
FORECAST TO SLOWLY MOVE ACROSS THE REGION THROUGH WEDNESDAY.

&&

AVIATION...VFR CONDITIONS WILL PERSIST ACROSS ALL TAF SITES FOR THE
NEXT 24 HOURS. FOR THE TWEB ROUTES VFR CONDITIONS SHOULD PERSIST
ACROSS ALL ROUTES EXCEPT AN ISOLD TSRA MAY CAUSE MVFR CONDITIONS DUE
TO REDUCED VSBY AND LOWERING CEILINGS.

&&

.FIRE WEATHER...UPPER WAVE EXTENDING FROM WEST-CENTRAL WASHINGTON TO
SOUTHEAST OREGON CONTINUES TO MOVE NORTH-NORTHEAST. THIS WAVE HAS
TAPPED MOISTURE ABOVE 12000 FEET AND IS CAUSING ISOLATED
THUNDERSTORMS OVER GRANT...UNION AND SOUTHERN UMATILLA COUNTIES.
THESE STORMS HAVE BEEN MOVING NORTH-NORTHEAST QUICKLY...PRODUCING
LIGHT AMOUNTS OF RAIN (.01 INCH AT JOHN DAY) AND THE ODD CLOUD TO
GROUND LIGHTNING STRIKE. EXPECT THESE STORMS TO AFFECT NORTHEAST AND
EAST-CENTRAL OREGON FOR THE NEXT COUPLE OF HOURS...WITH COVERAGE
REMAINING ISOLATED. ANOTHER SYSTEM NOW APPROACHING THE SOUTHWEST
OREGON COAST WILL SWING ACROSS THE REGION TONIGHT. THIS SYSTEM COULD
AGAIN PRODUCE ISOLATED LIGHTNING STRIKES OVERNIGHT AND MAY
POTENTIALLY AFFECT EVERY FIRE ZONE. THUS WILL CARRY ISOLATED
THUNDERSTORMS AND SHOWERS THROUGH THE NIGHT. THIS SYSTEM WILL ALSO
RESULT IN A MARINE PUSH THURSDAY. THIS MARINE PUSH WILL INCREASE
WINDS AND DECREASE TEMPERATURES. RH VALUES WILL ALSO RISE...FASTEST
ALONG THE CASCADE EAST SLOPES WITH A LAG IN THE COLUMBIA BASIN AND
NORTH OF BURNS. AT THIS TIME CRITICAL CONDITIONS ASSOCIATED WITH
GUSTY WINDS AND LOW RH LOOK MARGINAL THOUGH. 90

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  62  88  58  84 /  20  20  10  10
ALW  69  89  63  85 /  20  20  10  10
PSC  63  91  58  86 /  20  20  10  10
YKM  59  88  54  82 /  20  20  10  10
HRI  61  90  57  85 /  20  20  10  10
ELN  60  84  56  76 /  20  20  10  10
RDM  53  85  46  80 /  20  20  10  10
LGD  56  91  54  85 /  20  20  20  10
GCD  57  89  51  84 /  20  20  10  10
DLS  68  83  60  80 /  20  20  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
94/97/97
Hazardous weather outlook, Aug 15, 5:07 AM PDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
507 AM PDT WED AUG 15 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-161130-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
507 AM PDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...

THUNDERSTORMS
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE
     VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON,
     SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
     SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

VERY WARM AND UNSTABLE AIR COMBINED WITH INCREASING LOW TO MID LEVEL
MOISTURE WILL RESULT IN ISOLATED THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THOUGH THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE THERE
MAY BE A FEW STRONG STORMS WITH GUSTY AND ERRATIC WINDS AS WELL AS
BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. SOME STORMS MAY
NOT PRODUCE MUCH RAIN AT ALL AND MAY BECOME A INCREASED THREAT FOR
NEW WILDFIRE STARTS DUE TO LIGHTNING.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS THURSDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE
     MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     OCHOCO-JOHN DAY HIGHLANDS

SOME LINGERING MOISTURE AND INSTABILITY WILL CONTINUE TO POSE A
THREAT OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS AGAIN ON
THURSDAY. DRIER...COOLER AND MORE STABLE AIR WILL MOVE INTO THE
REGION BY THE END OF THE WEEK INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 3:45 AM PDTFire Weather WatchPDT5 hr

Nearby

Red Flag Warnings in Washington, 2007Red Flag Warnings in Oregon, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.